Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$ K\sb{3}$ of a ring is $ H\sb{3}$ of the Steinberg group


Author: S. M. Gersten
Journal: Proc. Amer. Math. Soc. 37 (1973), 366-368
MSC: Primary 18F25
DOI: https://doi.org/10.1090/S0002-9939-1973-0320114-8
MathSciNet review: 0320114
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A proof of the result of the title is given using standard results of algebraic topology.


References [Enhancements On Off] (What's this?)

  • [1] E. F. Dror, A generalization of the Whitehead theorem, Sympos. on Algebraic Topology, Lecture Notes in Math., no. 249, Springer-Verlag, Berlin and New York, 1971, pp. 13-22. MR 0350725 (50:3217)
  • [2] M. A. Kervaire, Multiplicateurs de Schur et K-théorie, Essays on Topology and Related Topics (Mémoires dediés à Georges de Rham), Springer, New York, 1970, pp. 212-225. MR 43 #321. MR 0274558 (43:321)
  • [3] S. Mac Lane, Homology, Die Grundlehren der math. Wissenschaften, Band 114, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 #122.
  • [4] D. Quillen, Cohomology of groups, Proc. Internat. Congress Math. (Nice, 1970), vol. 2, Gauthier-Villars, Paris, 1971, pp. 47-51. MR 0488054 (58:7627a)
  • [5] -, Cohomology of groups and algebraic K-theory, Amer. Math. Soc. Winter Meeting, Atlantic City, N.J., 1971.
  • [6] R. G. Swan, Algebraic K-theory, Lecture Notes in Math., no. 76, Springer-Verlag, Berlin and New York, 1968. MR 39 #6940. MR 0245634 (39:6940)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 18F25

Retrieve articles in all journals with MSC: 18F25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0320114-8
Keywords: $ {K_3}$ of a ring, Steinberg group, third homology group of a group, central extension
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society